Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS New York, NY

June 9, 2011Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 9, 2011, 6:23 PM EDT for Westchester County, New York. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 6:23 PM EDT (22:23 UTC)
Expired
Jun 9, 2011, 6:45 PM EDT
In force
22 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Westchester County, NY

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 6:30 PM EDTTSTM WND DMGYonkers, NYLARGE TREE DOWN ON PHILMORE STREET. ROAD CLOSED. OTHER TREES DOWN ACROSS THE TOWN.
Jun 9, 6:30 PM EDTHAIL 1Yonkers, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 2:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1610 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS51 KOKX 092223
SVROKX
NYC119-092245-
/O.NEW.KOKX.SV.W.0017.110609T2223Z-110609T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 645 PM EDT...

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  
  THIS STORM WAS LOCATED YONKERS MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
  CHESTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4093 7391 4095 7389 4106 7372 4106 7369
      4099 7364 4098 7364 4094 7367 4094 7370
      4093 7371 4092 7373 4089 7377
TIME...MOT...LOC 2223Z 282DEG 30KT 4095 7370

$$

JST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:09 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 9, 5:09 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT THU JUN 9 2011

.SYNOPSIS...
BERMUDA HIGH OVER THE ATLANTIC WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT THROUGH FRIDAY MORNING. THIS FRONT WILL STALL SOUTH
OF THE AREA ON FRIDAY AS HIGH PRESSURE SLIDES TO OUR NORTH. A WARM
FRONT APPROACHES ON SATURDAY AND PASSING JUST NORTH OF THE
REGION EARLY SUNDAY. A COLD FRONT PASSES THROUGH LATE SUNDAY
FOLLOWED BY HIGH PRESSURE FOR EARLY NEXT WEEK. LOW PRESSURE
APPROACHES FROM THE GREAT LAKES ON THURSDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WITH THE LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE CWA
HAVE UPPED THE POPS TO CATEGORICAL AND LIKELY INTO EARLY THIS
EVENING...00Z. AND WITH THE WATCH UP CONTINUED THE ENHANCED
WORDING. HAVE RECEIVED REPORTS OF LARGE HAIL AND DAMAGING WIND GUSTS.

SEVERE THUNDERSTORM WATCH #452 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 10 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS.

A LINE OF RAPIDLY INTENSIFYING TSTMS MOVING SOUTHEAST ACROSS
SOUTH CENTRAL NEW YORK IS EXPECTED TO IMPACT THE LOCAL AREA BY 6
PM THIS AFTERNOON. AHEAD OF THIS LINE A FEW POP UP SCT
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP. DUE TO THE
INSTABILITY OVER THE AREA...ANY STORMS THAT DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE...BUT WITH THE BULK OF THE FORCING WELL
NORTH OF THE REGION...WILL CONTINUE TO CARRY CHANCE POPS. TSTMS
WILL DIMINISH AS THEY MOVE OFFSHORE LATE THIS EVENING.

HEAT ADVISORY REMAINS UP FOR NYC AND MOST OF NE NJ THROUGH THIS
EVENING.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SHOWERS AND THUNDERSTORMS TAPER OFF THROUGH THIS EVENING...AND
COLD FRONT SAGS SOUTH OF THE REGION BY LATE TONIGHT AND STALL
SOUTH OF THE REGION. WITH NORTHERLY WINDS AND A COOLER...LESS
HUMID AIRMASS BEGINS TO BUILD INTO THE REGION. LOW PRESSURE DEVELOPS
OVER THE MID-ATLANTIC ON FRIDAY...AND SOME DEVELOPING SHOWERS AND
THUNDERSTORMS WILL BEGIN TO PUSH EASTWARD TOWARDS WESTERN PORTIONS
OF THE FORECAST AREA. TEMPERATURES ON FRIDAY WILL BE SEVERAL
DEGREES ABOVE NORMAL...TOPPING OFF IN THE MID-UPPER 80S IN/AROUND
NYC AND IN THE LOW TO MID 80S ELSEWHERE. HIGHS WILL BE IN THE 70S
ALONG THE COAST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LOW OVER SOUTHERN ONTARIO SATURDAY SLIDES EAST SOUTHEAST TO
NEAR OTTAWA SUNDAY EVENING. THE TROUGH THEN SHARPENS EARLY IN THE
WEEK AS IT PRESSES SOUTHEAST ACROSS NEW ENGLAND ON MONDAY. RIDGING
BUILDS IN ON TUESDAY CONTINUING INTO WEDNESDAY. ANOTHER SHORT WAVE
APPROACHES LATE THURSDAY.

LATEST 09Z SREF AND 12Z DETERMINISTIC NCEP RUNS SHOW GOOD AGREEMENT
IN THE SYNOPTIC SCALE MASS FIELDS THROUGH SUNDAY. UPPER LOW DRIVES
SURFACE LOW FROM LAKE HURON ON SATURDAY INTO QUEBEC ON SUNDAY.
SURFACE FRONT TO THE SOUTH ALONG THE DELMARVA SATURDAY MORNING WORKS
ITS WAY NORTH WITH ESE SURFACE FLOW THROUGH THE AFTN TO A POSITION
OFF THE SOUTH JERSEY COAST. THUS...WITH OVER-RUNNING AND ESE LOW
LEVEL FLOW...EXPECTING A CLOUDY DAY GOOD THREAT OF SHOWERS AND A
CHANCE FOR ELEVATED CONVECTION AS SOUNDINGS SHOWING UP TO A 1000
J/KG OF ELEVATED CAPE. RIDGING FROM HIGH OVER THE GULF OF MAINE
SHOULD LIMIT EASTERN SECTIONS TO CHC POPS.

WARM FRONT LIFTS NORTH OVERNIGHT WITH CONTINUED LIKELY POPS.
THINKING IS THAT THE TRAILING COLD FRONT COMES ACROSS ON SUNDAY. NAM
IS FASTER WITH THIS THAN GFS...BUT THIS IS WELL WITHIN THE SPREAD OF
UNCERTAINTY SEEN IN THE SREF. THUS...WE KEEP THE LIKELY POP GOING
THROUGH THE DAY ON SUNDAY.  WHILE IT CLEARLY WILL NOT RAIN THE
ENTIRE WEEKEND...DO NOT FEEL IT IS POSSIBLE TRY TO TIME OUT THE
PERIODS OF PCPN THAT WILL AFFECT US...OR ATTEMPT TO DO SUCH AT THIS
TIME. IN FACT...EXPECT THERE TO BE SIGNIFICANT PERIODS OF DRY WX.
SO...WOULD NOT CANCEL OUTDOOR PLANS FOR THE WEEKEND...BUT BE
THINKING OF A CONTINGENCY AND CHECK BACK TOMORROW AND THROUGH THE
WEEKEND FOR FCST UPDATES.

COLD ADVECTION ON MONDAY WITH UPPER TROUGH PASSAGE. INCREASED THE
CUMULUS IN THE AFTERNOON...WITH SLIGHT CHANCE FOR SHOWERS DUE TO
STEEP LOW LEVEL LAPSE RATES...SUBSIDENCE ALOFT WOULD SUPPRESS THE
TSTM POTENTIAL.

SW OVERRUNNING SETS UP ON WEDNESDAY NIGHT WITH WARM FRONT LIFTING
NORTH EARLY ON THURSDAY AS SURFACE LOW PRESSURE PASSES NORTH. CHC
POPS USED.

TEMPS THROUGH THE PERIOD ARE CLOSE TO SEASONABLE AND MOS GUIDANCE.
DID LOWER TEMPS FROM GUIDANCE SLIGHTLY ON SATURDAY DUE TO CLOUD
COVER...PCPN AND SOUTHEAST FLOW.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE THROUGH THE REGION FROM THE WEST THIS EVENING.

EXPECT SCATTERED SHOWERS/TSTMS THROUGH 01-02Z. SOME OF THESE
STORMS WILL BE QUITE STRONG. SUB VFR CONDITIONS LIKELY...WITH
BRIEF LIFR OR VLIFR.

IN TERMS OF WINDS...SEA BREEZE HAS DEVELOPED OVER COASTAL
TERMINALS WITH S FLOW...AND GENERAL SW FLOW HAS DEVELOPED INLAND.
GUSTS ARE LIKELY AS WINDS ALOFT INCREASE. THIS GENERAL FLOW MAY
BE DISRUPTED AS TIMES BY OUTFLOW BOUNDARIES FROM DISTANT TSTMS
WITH WIND DIRECTIONS CHANGING QUICKLY OR BECOMING VARIABLE.

COLD FRONT MOVES TONIGHT...WITH VFR CONDITIONS PREVAILING AND
WINDS BECOMING NW.

        NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.

OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
FRI - SUN...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
MON - TUE...VFR. GUSTY NW WINDS PSBL.

&&

.MARINE...
SUB SCA CONDS EXPECTED THROUGH FRIDAY NIGHT.

WINDS AND SEAS REMAIN BELOW SCA LEVELS THROUGH THE WEEKEND
AS A WARM FRONT APPROACHES SATURDAY AND PASSES NORTH. FOG COULD BE
AN ISSUE SAT NIGHT...THOUGH NOT CURRENTLY IN THE FCST.

COLD FRONT PASSES THROUGH LATE SUNDAY WITH STRONG NW FLOW
POTENTIALLY GUSTING TO SCA LEVELS ON MONDAY.

&&

.HYDROLOGY...
LOCALIZED HEAVY RAINFALL WITH ANY STRONG TO SEVERE THUNDERSTORMS
THIS EVENING...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.

SLOW MOVING FRONTAL SYSTEM SAT NIGHT INTO SUNDAY NIGHT WILL MOST
LIKELY BRING AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH ANY HEAVIER CONVECTION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
     103>108.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Jun 9, 2:47 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
247 PM EDT THU JUN 9 2011

CTZ011-012-101900-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
247 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078>081-101900-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
247 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-CTZ005>010-NJZ002-NYZ067>071-177-179-101900-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHERN NASSAU-
SOUTHERN NASSAU-
247 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-006-103>108-NYZ072>075-176-178-101900-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
247 PM EDT THU JUN 9 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-101900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
247 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 9, 5:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
553 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             MAHOPAC                 41.37N  73.74W
06/09/2011  M1.00 INCH       PUTNAM             NY   TRAINED SPOTTER

&&

LN
Special weather statement, Jun 9, 5:58 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
558 PM EDT THU JUN 9 2011

NYZ072-073-075-176-178-092300-
BRONX-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-SOUTHERN
QUEENS-
558 PM EDT THU JUN 9 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO NEW YORK CITY FROM
THE NORTHWEST STARTING AT AROUND 630 PM...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS OVER NORTHERN NEW JERSEY AND THE LOWER
HUDSON VALLEY AT 25 MPH.

THESE STORMS WILL BE...
  IN THE BRONX AROUND 630 PM.
  IN MANHATTAN AND QUEENS AROUND 645 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4057 7392 4059 7384 4059 7400 4080 7390
      4080 7391 4070 7400 4071 7400 4076 7400
      4093 7390 4088 7377 4081 7379 4080 7390
      4081 7377 4075 7370 4063 7375 4063 7392
      4061 7374 4056 7388 4056 7391

JST
Local storm report, Jun 9, 6:08 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
608 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     MARINE TSTM WIND BRIDGEPORT AIRPORT      41.16N  73.13W
06/09/2011  M44 MPH          FAIRFIELD          CT   ASOS

            ASOS- 38 KNOTS

&&

LN
Local storm report, Jun 9, 6:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
613 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             NORWOOD                 40.99N  73.95W
06/09/2011  M1.75 INCH       BERGEN             NJ   TRAINED SPOTTER

&&

LN
Local storm report, Jun 9, 6:14 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M0.75 INCH       ORANGE             NY   EMERGENCY MNGR

0338 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

0344 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M1.75 INCH       ORANGE             NY   CITY OFFICIAL

            MONTGOMERY AIRPORT

0345 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M1.50 INCH       ORANGE             NY   CITY OFFICIAL

            MONTGOMERY AIRPORT

0400 PM     TSTM WND DMG     MONTGOMERY              41.52N  74.24W
06/09/2011                   ORANGE             NY   PUBLIC

            MANY TREES DOWN ON CARS AND STREETS AND POWER OUTAGES

0408 PM     HAIL             NEWBURGH                41.50N  74.02W
06/09/2011  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

0409 PM     HAIL             NEWBURGH                41.50N  74.02W
06/09/2011  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

0410 PM     HAIL             NEWBURGH                41.50N  74.02W
06/09/2011  M1.75 INCH       ORANGE             NY   TRAINED SPOTTER

0410 PM     TSTM WND DMG     NEWBURGH                41.50N  74.02W
06/09/2011                   ORANGE             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

0439 PM     FUNNEL CLOUD     1 E NEWBURGH            41.50N  74.00W
06/09/2011                   ORANGE             NY   TRAINED SPOTTER

            TWO FUNNEL CLOUDS SEEN TO THE EAST

0445 PM     HAIL             MAHOPAC                 41.37N  73.74W
06/09/2011  M0.75 INCH       PUTNAM             NY   TRAINED SPOTTER

0457 PM     TSTM WND DMG     BROOKFIELD              41.48N  73.41W
06/09/2011                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE TREE DOWN ON ROUTE 7 JUST NORTH OF 202. ROAD
            CLOSED.

0515 PM     HAIL             COLD SPRING             41.42N  73.95W
06/09/2011  M0.75 INCH       PUTNAM             NY   TRAINED SPOTTER

0530 PM     HAIL             MAHOPAC                 41.37N  73.74W
06/09/2011  M0.75 INCH       PUTNAM             NY   TRAINED SPOTTER

0530 PM     TSTM WND GST     NORTH HAVEN             41.38N  72.86W
06/09/2011  M58 MPH          NEW HAVEN          CT   TRAINED SPOTTER

0530 PM     HAIL             MAHOPAC                 41.37N  73.74W
06/09/2011  M1.00 INCH       PUTNAM             NY   TRAINED SPOTTER

0544 PM     HAIL             TRUMBULL                41.26N  73.21W
06/09/2011  M0.75 INCH       FAIRFIELD          CT   TRAINED SPOTTER

0545 PM     MARINE TSTM WIND BRIDGEPORT AIRPORT      41.16N  73.13W
06/09/2011  M44 MPH          FAIRFIELD          CT   ASOS

            ASOS- 38 KNOTS

0600 PM     HAIL             HARRINGTON PARK         40.99N  73.98W
06/09/2011  M1.25 INCH       BERGEN             NJ   TRAINED SPOTTER

0602 PM     FUNNEL CLOUD     TARRYTOWN               41.06N  73.87W
06/09/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            LOOKING SOUTHWEST

0607 PM     HAIL             NORWOOD                 40.99N  73.95W
06/09/2011  M1.75 INCH       BERGEN             NJ   TRAINED SPOTTER

&&

LN
Special weather statement, Jun 9, 6:14 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT THU JUN 9 2011

NYZ078>081-177-179-092315-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
614 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT NASSAU AND SUFFOLK COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
WESTERLY TO STAMFORD...AND MOVING SOUTHEAST AT 35 MPH.

GUSTY WINDS UP TO 45 MPH ARE EXPECTED PRECEDING THESE STORMS. IN
ADDITION SMALL HAIL...AND HEAVY RAIN...WITH RAINFALL RATES OF UP TO
1 INCH PER HOUR...IS OCCURRING WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4078 7266 4071 7323 4065 7325 4066 7325
      4059 7355 4060 7356 4063 7342 4064 7341
      4063 7359 4084 7375 4095 7337 4099 7263
      4119 7217 4119 7216 4109 7228 4103 7219
      4110 7208 4101 7211 4107 7186

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:14 PM EDTSpecial Marine WarningOKX31 min
Jun 9, 2:12 AM EDTSpecial Marine WarningOKX48 min
Jun 9, 2:47 AM EDTSpecial Weather StatementOKXSuffolk28 min
Jun 9, 3:15 PM EDTSpecial Weather StatementOKXOrange60 min
Jun 9, 3:20 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam55 min
Jun 9, 3:37 PM EDTSpecial Weather StatementOKXRockland53 min
Jun 9, 3:48 PM EDTAreal Flood AdvisoryOKXOrange57 min
Jun 9, 4:10 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam65 min
Jun 9, 4:38 PM EDTSevere Thunderstorm WarningOKXOrange69 min
Jun 9, 4:55 PM EDTSevere Thunderstorm WarningOKXPutnam68 min
Jun 9, 5:22 PM EDTSevere Thunderstorm WarningOKXPutnam, Rockland, Westchester53 min
Jun 9, 5:27 PM EDTSpecial Marine WarningOKX80 min
Jun 9, 6:07 PM EDTSevere Thunderstorm WarningOKXBronx23 min
Jun 9, 6:14 PM EDTSpecial Weather StatementOKXNassau, Suffolk61 min
Jun 9, 6:30 PM EDTSpecial Weather StatementOKXRockland30 min
Jun 9, 6:59 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens61 min
Jun 9, 7:57 PM EDTSpecial Weather StatementOKXKings, Queens, Richmond48 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.